Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 24, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 17, 2013, 12:24 PM CST for 4 counties in Kansas. It took effect at Nov 17, 2013, 3:00 PM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 12:24 PM CST (18:24 UTC)
- In effect from
- Nov 17, 2013, 3:00 PM CST
- Expired
- Nov 17, 2013, 5:22 PM CST
- In force
- 2 hr
- Issued by
- NWS Wichita, KS
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -214 m²/s²
- 0-3 km storm-relative helicity
- -119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753 WWUS73 KICT 171824 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1224 PM CST SUN NOV 17 2013 KSZ032-033-048-049-180000- /O.UPG.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ /O.NEW.KICT.HW.W.0003.131117T1824Z-131117T2100Z/ /O.NEW.KICT.WI.Y.0024.131117T2100Z-131118T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 1224 PM CST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS CENTRAL KANSAS BY EARLY THIS AFTERNOON...AND PERSIST INTO THE LATE AFTERNOON HOURS. * WINDS...SUSTAINED AROUND 40 MPH WITH GUSTS OF 58 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ047-050>053-067>072-082-083-094>096-180000- /O.CON.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... HOWARD...FREDONIA...CHANUTE...ERIE 1224 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS CENTRAL KANSAS THIS AFTERNOON...AND PERSIST INTO THE LATE AFTERNOON HOURS. * WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
518 WWUS73 KICT 172129 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 329 PM CST SUN NOV 17 2013 KSZ032-033-048-049-180000- /O.EXP.KICT.HW.W.0003.000000T0000Z-131117T2100Z/ /O.CON.KICT.WI.Y.0024.000000T0000Z-131118T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 329 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ047-050>053-067>072-082-083-094>096-180000- /O.CON.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... HOWARD...FREDONIA...CHANUTE...ERIE 329 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL PERSIST UNTIL EARLY EVENING. * WINDS...WILL BE SUSTAINED AROUND 30 TO 40 MPH...WITH GUSTS UP TO 45 OR 50 MPH. * IMPACTS...DRIVING WILL DIFFICULT AT TIMES...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE WILL NEED TO BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
246 WWUS73 KICT 172322 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 522 PM CST SUN NOV 17 2013 ...THE WIND ADVISORY HAS BEEN CANCELLED FOR ALL AREAS... KSZ047-050>053-067>072-082-083-094>096-180030- /O.CAN.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/ BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA... HOWARD...FREDONIA...CHANUTE...ERIE 522 PM CST SUN NOV 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS KANSAS AND AS SUCH...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ032-033-048-049-180030- /O.CAN.KICT.WI.Y.0024.000000T0000Z-131118T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 522 PM CST SUN NOV 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS KANSAS AND AS SUCH THE WIND ADVISORY HAS BEEN CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:21 AM CST, 7 hours 3 minutes earlier.
Area forecast discussion, Nov 17, 5:21 AM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 521 AM CST SUN NOV 17 2013 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 257 AM CST SUN NOV 17 2013 CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A VIGOROUS UPPER WAVE OVER COLORADO WHICH WILL SWEEP EASTWARD ACROSS THE CENTRAL PLAINS TODAY. DEEP ADIABATIC MIXING/STRONG DOWNWARD MOMENTUM TRANSFER BEHIND THE COLD FRONT WILL CAUSE VERY STRONG NORTHWEST WINDS TO SPREAD ACROSS MUCH OF THE AREA TODAY...THUS WILL EXPAND THE WIND ADVISORY INTO SOUTHEAST KANSAS FOR THIS AFTERNOON. ITS POSSIBLE THAT SOME LOCATIONS IN CENTRAL KANSAS AROUND I-70 CORRIDOR COULD GET VERY CLOSE TO HIGH WIND WARNING LEVELS. OTHERWISE THE WINDS SHOULD DIMINISH RAPIDLY AROUND SUNSET AS THE BOUNDARY LAYER COOLS AND STABILIZES. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION ON MONDAY THEN SLIDE EAST OF KANSAS ON TUESDAY...WITH NEAR NORMAL TEMPERATURES AND DRY WEATHER EXPECTED. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 257 AM CST SUN NOV 17 2013 THE MODEL DIFFERENCES CONTINUE BETWEEN THE GFS/ECMWF MODELS ON THE HANDLING/TIMING OF THE COLD AIR AND RESULTANT AFFECTS ON PRECIPITATION TYPE FOR THURSDAY INTO SATURDAY...HOWEVER THE SYNOPTIC PATTERN BY BOTH MODELS STILL SUGGESTS THAT THE COLD DENSE AIR COULD WIN OUT AND SURGE SOUTHWARD FOR LATE NEXT WEEK. WE WILL TREND TEMPERATURES DOWN AND CHANGE PRECIP TYPE OVER TO WINTER TYPE PRECIP SOONER. DEFINITELY A PERIOD TO KEEP AN EYE ON WITH LATER FORECAST UPDATES...SINCE ACCUMULATING SNOW COULD MATERIALIZE FOR KANSAS. JAKUB && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 514 AM CST SUN NOV 17 2013 MAIN HAZARD: STRONG WEST/NORTHWESTERLY WINDS TODAY. COLD FRONT EXTENDING FROM NORTHWEST MISSOURI TO SOUTH CENTRAL KANSAS...WILL MOVE RAPIDLY EAST OUT OF SOUTHEAST KANSAS BY LATE THIS MORNING. SOUTHWESTERLY WINDS WILL SHIFT TO WEST-NORTHWESTERLY BEHIND THE FRONT. LAPSE RATES WILL GO NEAR DRY ADIABATIC FROM THE SURFACE TO 800 MB BY MIDDAY AREAWIDE...ALLOWING STRONG UNIDIRECTIONAL WIND FIELDS ALOFT TO MIX DOWN TO THE GROUND. PEAK GUSTS OF 40-45 KNOTS ARE EXPECTED IN CENTRAL KS...AND AROUND 35-40 KNOTS IN THE SOUTHEAST. WINDS WILL DIMINISH QUICKLY EARLY THIS EVENING AS SURFACE HIGH PRESSURE BUILDS IN. EXPECT MAINLY CLEAR SKIES AND VFR OTHERWISE. JMC && .FIRE WEATHER... ISSUED AT 257 AM CST SUN NOV 17 2013 THE COMBINATION OF VERY STRONG NORTHWEST WINDS AND MUCH DRIER AIR SPREADING SOUTHWARD WILL CREATE CRITICAL GRASSLAND FIRE DANGER LEVELS ACROSS CENTRAL KANSAS...AND A GOOD PORTION OF SOUTH CENTRAL KANSAS TODAY. A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY AND IF ANY FIRES WERE TO DEVELOP THEY WOULD BECOME NEARLY IMPOSSIBLE TO CONTROL. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 31 58 34 / 0 0 0 0 HUTCHINSON 62 29 58 33 / 0 0 0 0 NEWTON 62 30 57 34 / 0 0 0 0 ELDORADO 64 32 58 34 / 0 0 0 0 WINFIELD-KWLD 66 32 59 35 / 0 0 0 0 RUSSELL 59 25 58 33 / 0 0 0 0 GREAT BEND 60 26 58 33 / 0 0 0 0 SALINA 60 28 58 33 / 0 0 0 0 MCPHERSON 61 29 58 33 / 0 0 0 0 COFFEYVILLE 69 34 59 34 / 0 0 0 0 CHANUTE 66 33 58 33 / 0 0 0 0 IOLA 66 33 57 33 / 0 0 0 0 PARSONS-KPPF 68 33 58 33 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ032-033-047>053-067>069-082-083. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ032-033-047>053-067>069-082-083. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR KSZ070>072-094>096. &&
Hazardous weather outlook, Nov 17, 5:15 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 515 AM CST SUN NOV 17 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-181115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 515 AM CST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT EXTREME GRASSLAND FIRE DANGER LEVELS WILL AFFECT CENTRAL KANSAS AND MUCH OF SOUTH CENTRAL KANSAS TODAY...DUE TO VERY DRY AIR AND STRONG NORTHWEST WINDS SPREADING SOUTHEAST ACROSS THE REGION. PLEASE SEE LATEST RED FLAG WARNING AND WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ACROSS CENTRAL KANSAS TUESDAY AFTERNOON. A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO TAKE SHAPE AND MOVE INTO THE REGION LATE WEEK INTO THE WEEKEND. MUCH COLDER AIR POURING INTO THE BACK SIDE OF THIS SYSTEM COULD RESULT IN LIGHT WINTRY PRECIPITATION. PLEASE CHECK BACK FOR MORE DETAILS AND UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:12 PM CST | Special Weather Statement | ICT | Chautauqua | 48 min |
| Nov 16, 6:50 PM CST | Special Weather Statement | ICT | Elk | 25 min |
| Nov 16, 7:11 PM CST | Special Weather Statement | ICT | Wilson | 34 min |
| Nov 17, 12:24 PM CST | High Wind Warning | ICT | Ellsworth, Lincoln, Russell, Saline | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.